How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Suzanne Your Own Question
Suzanne, Mental Health Professional
Category: Mental Health
Satisfied Customers: 919
Experience:  LCSW, RN. Mental Health, Relationship & Parenting issues.EMDR, Hypnosis.
Type Your Mental Health Question Here...
Suzanne is online now
A new question is answered every 9 seconds

I m depessed more in the winter at night and worried about

Resolved Question:

I m depessed more in the winter at night and worried about taking to much medication for depression 200mg zoloft 150 wellbritin zanax .5 at nite and requip 4mg for legs which Ive read can possibly be caused by anti depressants age 50 sex female
Submitted: 4 years ago.
Category: Mental Health
Expert:  Suzanne replied 4 years ago.

Thanks for bringing your question to JustAnswer.


I think you're right to want to avoid taking more medication. You may have a form of Seasonal Affective Disorder (SAD) which makes your depression worse in winter.


To avoid taking more medication, there are two things to try:


First, ask your doctor to check your Vitamin D level. Our bodies make this from sunshine on the skin, and if you're not spending at least a half hour outdoors in sunshine each day (hard to do in winter) , you may have a Vit D deficiency. This vitamin affects mood, and since correcting the deficiency is quite simple, it's worth a try.


Second, try adding light to your day. The new generation of light boxes are very small and easy to use. My favorite is the Phillips Golite You sit near the light for 1/2 hour a day. It can improve the quality of your sleep as well as your mood. Read the reviews on the product to hear first-hand reports of how well this can work.

Customer: replied 4 years ago.
I will check on the vitaman D winter is the worse but it is a year around problem what about the medications are there dangers in taking some much also have you hear of anti dression drugs causing restless leg ?
Expert:  Suzanne replied 4 years ago.

If you live an indoor lifestyle, you can have the vitamin deficiency year-round.


It is not common for antidepressants (other than Elavil) to cause RLS. In fact, Wellbutrin is often used as a treatment for RLS. Here's a link that may help you:


Wellbutrin is one of the few antidepressants that can also be taken with other antidepressants. It works on a different brain chemical than the others. Your current dose does not seem out of line, but if you're worried about it, please voice your concerns to your MD.


And don't rule out trying the light I mentioned...perhaps you could find a friend who has one to try it before investing in one. Or, try it for a week and return it if you're not happy. The effects of using it are usually noticed in a day or two.

Suzanne and other Mental Health Specialists are ready to help you